Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 27, 2016, 3:12 PM CDT for Cross County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 27, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
County Cross County, AR
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WWUS84 KMEG 272012 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT MON JUN 27 2016 ARZ027-035-036-272100- CRITTENDEN AR-CROSS AR-POINSETT AR- 312 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED TREE...MOVING SOUTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062 TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:41 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 27, 11:41 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1141 AM CDT MON JUN 27 2016 .DISCUSSION... /issued 343 AM CDT MON JUN 27 2016/ Models in general agreement on the weather pattern for this week. We start out with an upper high moving to the west and allowing northwest flow to dominate the pattern for the rest of the week. The upper high moving to the west and the northwest flow aloft will push a surface high pressure system into the area by mid- week. On the forward edge of the high pressure system is a cold front which will slowly travel south across the Mid-South today into Tuesday. The frontal system should kickoff thunderstorms today. Expect more thunderstorms this afternoon, however, a few may pop-up this morning as the atmosphere is unstable and with the lift from the front there will not be a problem initiating convection. Only a marginal risk of severe winds with these thunderstorms. Expecting generally 30 to 50 mph gusts with some of the thunderstorms. Even with the precipitable water values above the 75% average for this time of year, think the storms will continue to move along the front and the front will continue to move--so unless a storm anchors in place--flooding is not a major concern. On Tuesday, expect the front to be south of Memphis and Interstate-40. So the southern half of forecast area may still see thunderstorms on Tuesday into early Wednesday. Then drier continues as a surface high builds into the area. Until the weekend, when another frontal system moves into the area. Models not in agreement on location or timing of this frontal system. Temperatures today will be cooler today and the rest of the week, with highs typically in the 80s to low 90s. Some of the southern areas in the Mid-South may see heat index values around 100 as the dew points will remain high today (in the mid- 70s), however, as the front moves south the dew points will begin to drop and by mid-week the northern areas will have dew points in the 50s. Southern areas will have dew points in the 60s. TLSJr && .AVIATION... 18Z TAF Set VFR conditions are expected for the most part over the next 24 hours. The exception will be underneath TSRAS. Showers and Thunderstorms are rapidly developing east of the Mississippi River at this time. Expect activity to be numerous to widespread after 20Z ahead of a cold front. Front should be south of the CWA by 01-02Z. Light W winds will switch to the NE behind the front. Speeds could be gusty initially before dying off during the overnight period. Expect NE winds of 8-10 KTS after 15-16Z. KRM && && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 27, 10:33 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CDT MON JUN 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281745- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1033 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER THE MIDSOUTH TODAY. THE PRIMARY THREATS INCLUDE STRONG WINDS AND HEAVY RAINFALL SUFFICIENT TO PRODUCED LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Jun 27, 12:42 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON JUN 27 2016
TNZ052-053-090-271830-
HARDEMAN TN-MADISON TN-CHESTER TN-
1242 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
NORTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
SOUTHERN MADISON COUNTY IN WEST TENNESSEE...
CHESTER COUNTY IN WEST TENNESSEE...
AT 1242 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CLOVERPORT...OR 8
MILES NORTH OF BOLIVAR...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN HARDEMAN...SOUTHERN MADISON AND CHESTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3537 8850 3539 8851 3538 8857 3537 8856
3538 8858 3536 8864 3533 8867 3525 8910
3543 8913 3543 8908 3548 8908 3564 8863
3561 8861 3559 8861 3559 8860 3537 8847
TIME...MOT...LOC 1742Z 256DEG 29KT 3538 8895Special weather statement, Jun 27, 12:44 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUN 27 2016
MSZ016-017-023-024-271830-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
1244 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1244 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OKOLONA...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA...NORTHEASTERN
CHICKASAW AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3390 8883 3408 8888 3408 8883 3410 8882
3426 8844 3398 8827
TIME...MOT...LOC 1744Z 255DEG 29KT 3402 8877Special weather statement, Jun 27, 1:26 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON JUN 27 2016
TNZ091-092-271915-
HARDIN TN-MCNAIRY TN-
126 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
WESTERN HARDIN COUNTY IN WEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MORRIS CHAPEL...OR
10 MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN WESTERN HARDIN AND NORTHEASTERN MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3533 8808 3508 8820 3522 8852 3539 8845
3538 8839 3537 8838 3538 8836
TIME...MOT...LOC 1826Z 291DEG 10KT 3529 8840Special weather statement, Jun 27, 1:54 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT MON JUN 27 2016
ARZ028-MOZ115-TNZ001-019-271945-
MISSISSIPPI AR-PEMISCOT MO-LAKE TN-DYER TN-
154 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...
AT 154 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CARUTHERSVILLE...
MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHWESTERN
LAKE AND NORTHWESTERN DYER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3607 8946 3590 8971 3591 8973 3613 8988
3625 8970
TIME...MOT...LOC 1854Z 321DEG 7KT 3614 8974Special weather statement, Jun 27, 3:11 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 311 PM CDT MON JUN 27 2016 TNZ048>050-089-272100- FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN- 311 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHERN FAYETTE COUNTY IN WEST TENNESSEE... EASTERN TIPTON COUNTY IN WEST TENNESSEE... SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR COVINGTON...MOVING SOUTH AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHERN FAYETTE...EASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND SOUTHWESTERN HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3539 8919 3520 8961 3561 8967 3567 8946 TIME...MOT...LOC 2011Z 340DEG 30KT 3557 8954
Special weather statement, Jun 27, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT MON JUN 27 2016 ARZ027-035-036-272100- CRITTENDEN AR-CROSS AR-POINSETT AR- 312 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED TREE...MOVING SOUTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062 TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:42 PM CDT | Special Weather Statement | MEG | Chester | 48 min |
| Jun 27, 1:05 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 27, 1:26 PM CDT | Special Weather Statement | MEG | Hardin | 49 min |
| Jun 27, 2:28 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Jun 27, 3:11 PM CDT | Special Weather Statement | MEG | Haywood | 49 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 42 min |
| Jun 27, 4:00 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 54 min |
| Jun 27, 4:17 PM CDT | Flash Flood Warning | MEG | Shelby | 118 min |
| Jun 27, 4:23 PM CDT | Flash Flood Warning | MEG | Fayette | 2 hr |
| Jun 27, 12:13 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 47 min |
| Jun 27, 12:44 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | MEG | Lafayette | 50 min |
| Jun 27, 4:07 PM CDT | Special Weather Statement | MEG | Coahoma | 38 min |
| Jun 27, 4:25 PM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 50 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | MEG | Benton, Marshall, Tippah, Union | 54 min |
| Jun 27, 4:55 PM CDT | Special Weather Statement | MEG | Coahoma, Panola, Quitman, Tallahatchie | 65 min |
| Jun 27, 5:23 PM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica and 1 more | 2 hr |
| Jun 27, 5:36 PM CDT | Special Weather Statement | MEG | Itawamba, Lee, Prentiss, Tishomingo | 54 min |
| Jun 27, 6:07 PM CDT | Special Weather Statement | MEG | Yalobusha | 38 min |
| Jun 26, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Jun 27, 3:35 PM CDT | Special Weather Statement | MEG | Crittenden | 40 min |
| Jun 27, 3:57 PM CDT | Special Weather Statement | MEG | Crittenden | 48 min |
| Jun 27, 4:38 PM CDT | Special Weather Statement | MEG | Lee, Phillips | 67 min |
| Jun 27, 1:54 PM CDT | Special Weather Statement | MEG | Pemiscot | 51 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.